Georgia, 2007Hail and Damaging Wind in Georgia, May 5, 2007
May 5, 2007 · NWS JAX · 4 events in 2 counties and zones
A short wave trough enhanced sea breeze thunderstorms across south Georgia and north Florida the evening of May 5, 2007.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough enhanced sea breeze thunderstorms across south Georgia and north Florida the evening of May 5, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 5, 1:45 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, May 5, 1:45 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT MAY 5 2007
...GOOD CHANCE OF RAIN ON SUNDAY...
...WINDY CONDITIONS SUNDAY NIGHT AND MONDAY...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
REST OF THIS AFTERNOON...POP-UP SHOWERS AND TSTMS WILL CONTINUE TO
DEVELOP AS SBRZS PRESS SLOWLY INLD. BEST COVERAGE STILL EXPECTED TO
END UP ALONG THE I-75 CORRIDOR.
TONIGHT...BEST CHANCES OF SCTD SHOWERS/TSTMS WILL CONTINUE DURING
THE EVENING HOURS ACRS INLD SERN GA WHERE SBRZS FROM BOTH COASTS
WILL EVENTUALLY MEET. OTHERWISE SOME LINGERING ISOLD SHOWERS AFTER
MIDNIGHT THEN AREAS OF SMOKE AND FOG TOWARD MORNING BUT NOT EXPECTED
TO BE MORE THAN PATCHY DENSE AT TIMES.
SUNDAY...TRANSITION DAY AS BEST CHANCE OF SHOWERS WILL BE IN THE
MORNING HOURS ACRS SERN GA THEN TRANSITION DOWN ACRS NERN FL DURING
THE AFTERNOON AS BACK DOOR COLD FRONT MAKES PUSH ACRS THE REGION.
VERY SHARP INCREASE IN WINDS WILL BE NOTED LATER IN THE DAY OUT OF
THE NE AT 15-20 MPH BEHIND THE BACK DOOR FRONT.
SUNDAY NIGHT...HIGH PRESSURE WILL NOSE QUICKLY DOWN THE SERN
SEABOARD INTO THE FORECAST AREA REDUCING THE SHOWER/TSTM ACTIVITY TO
ISOLD COASTAL SHOWERS BY AFTER MIDNIGHT. NE WINDS WILL INCREASE
RAPIDLY ALONG THE I-95 CORRIDOR AND WIND ADVISORIES WILL NEED TO BE
POSTED LATE SUNDAY AFTERNOON THAT WILL LAST THROUGH THE NIGHT AND
INTO MONDAY MORNING. ALONG THE COAST SUSTAINED WINDS WILL BE IN THE
25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH AT TIMES AND WILL BE WEAKER
AS YOU PRESS INLAND. REFER TO LATEST COASTAL HAZARD MESSAGE (CFWJAX)
FOR DETAILS ON SURF AND RIP CURRENT RISK ALONG THE COAST.
MONDAY AND MONDAY NIGHT...NAM/GFS DIFFER IN THEIR SOLUTIONS AS HIGH
PRESSURE SETTLES OVER THE CAROLINAS AND CUT-OFF SFC LOW DEVELOPS
UNDER THE 500MB CUT OFF LOW AND DEEPENS. THE DEPTH AND POSITION OF
THIS SFC LOW WILL SET-UP OUR LOCAL WEATHER AND HOW MUCH WIND AND/OR
COASTAL SHOWER ACTIVITY WE GET. WITH EITHER MODEL SOLUTION IT WILL
BE CONTINUED WINDY ALONG THE I-95 CORRIDOR AND BREEZY WELL INLAND.
MAX TEMPS WILL BE 10 TO 15 DEGS COOLER THAN SUNDAY AND THE BREAKERS
WILL BE CLOSE TO 8-10 FT IN THE SURF ZONE WITH MINOR TO MODERATE
BEACH EROSION POSSIBLE.
.LONG TERM...TUESDAY THROUGH SATURDAY...
MOST OF THE WEEK WILL FEATURE SLOW WEAKENING OF STRONG N/NELY FLOW
OVER THE REGION AS SFC HIGH OVER THE SERN U.S. WEAKENS AND WHATEVER
SFC LOW DEVELOPS WELL OFF THE COAST WILL PULL AWAY. SHOULD BE MAINLY
DRY AND WINDY TUE/WED WITH SLOWLY MODERATING TEMPS THROUGH THE WEEK
WITH 70S ON TUESDAY AND WARMING QUICKLY INTO THE 80S ONCE AGAIN BY
THE END OF THE WEEK.
&&
.AVIATION...WILL SEE SCATTERED SHOWERS/THUNDERSTORMS IN THE VICINITY
OF ALL TAF SITES UNTIL AROUND 02Z THIS EVE DUE TO SEA BREEZE
COLLISION. EXPECTING TEMPO IFR CONDITIONS BETWEEN 08 AND 12Z DUE TO
MAINLY LOW CEILINGS FROM STRATUS.
&&
.MARINE...GRADIENT TIGHTENS AS STRONG SURFACE HIGH BUILDS SOUTH DOWN
THE EASTERN SEABOARD AND DEEP LOW DEVELOPS WELL OFFSHORE. THE NAM
APPEARS TOO DEEP AND TOO FAR WEST WITH THE LOW AND HAVE TAKEN A
BLEND OF ALL GUIDANCE INCLUDING PREVIOUS FORECAST. HAVE GONE WITH A
SMALL CRAFT ADVISORY FOR THE NEAR SHORE AND GALE WARNING FOR THE
OFFSHORE BEGINNING SUNDAY EVE.
&&
.FIRE WEATHER...NO HEADLINES FOR NOW. DEPENDING ON HOW DEEP LOW
DEVELOPS OFFSHORE AND HOW MUCH DRY AIR PLUNGES INTO THE AREA ...MAY
POSSIBLY SEE RED FLAGS FOR THE INLAND AREAS MONDAY. WILL HOLD OFF ON
WATCHES/RED FLAGS FOR NOW UNTIL MORE CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 83 52 76 / 50 40 0 0
SSI 69 78 56 70 / 20 40 20 0
JAX 66 83 56 73 / 20 50 20 10
SGJ 68 83 62 73 / 20 40 20 20
GNV 65 87 57 76 / 20 50 20 0
OCF 65 87 59 77 / 20 60 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WARNING FROM 4 PM SUNDAY TO 8 AM EDT TUESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM SUNDAY TO 8 AM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSON/KERNSHazardous weather outlook, May 5, 4:10 AM EST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 AM EDT SAT MAY 5 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-060915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
510 AM EDT SAT MAY 5 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND FLAGLER COUNTY FLORIDA...
...ISOLATED STRONG OR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA...
AREAS OF SMOKE WILL CONTINUE TODAY AND TONIGHT ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA...WITH SHARPLY REDUCED VISIBILITIES
IN DENSE SMOKE NEAR THE WILDFIRES.
A WEAK DISTURBANCE ALOFT WILL HELP PRODUCE SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER INTERIOR PORTIONS OF SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA. A FEW THUNDERSTORMS MAY BECOME STRONG OR
SEVERE...AND PRODUCE HAIL OR STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
INCREASING WINDS AND DRIER AIR WILL PROMOTE DANGEROUS FIRE
CONDITIONS THROUGH MUCH OF NEXT WEEK.
INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF
RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING AND
BEACH EROSION...FROM SUNDAY NIGHT INTO THE WORKWEEK. A GALE WARNING
MAY BE REQUIRED FOR COASTAL WATERS SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, May 5, 5:33 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT SAT MAY 5 2007
FLZ036-060000-
ALACHUA FL-
633 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN ALACHUA COUNTY THROUGH 8 PM
FOR FREQUENT LIGHTNING AND SMALL HAIL...
AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF WALDO...OR
ABOUT 11 MILES NORTH OF GAINESVILLE...MOVING SOUTHEAST AT 5 MPH. THIS
CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...
GAINESVILLE AIRPORT...ORANGE HEIGHTS...NEWNANS LAKE...ROCHELLE...
LOCHLOOSA...GROVE PARK AND CROSS CREEK THROUGH 800 PM EDT. SMALL
HAIL...GUSTY WINDS UP TO 50 MPH...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
ENYEDI
Special weather statement, May 5, 5:35 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT SAT MAY 5 2007
GAZ151-052300-
PIERCE GA-
635 PM EDT SAT MAY 5 2007
.NOW...
...A SIGNIFICANT WEATHER ALERT REMAINS IN EFFECT FOR PIERCE COUNTY...
AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BRISTOL MOVING SOUTH AT
10 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL AND
PATTERSON THROUGH 700 PM EDT. SMALL HAIL...GUSTY WINDS UP TO 55
MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THIS ACTIVITY.
SHASHY
Special weather statement, May 5, 6:06 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT SAT MAY 5 2007
FLZ036-060000-
ALACHUA FL-
706 PM EDT SAT MAY 5 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR ALACHUA COUNTY...
AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF WALDO...OR
ABOUT 8 MILES NORTHEAST OF GAINESVILLE...MOVING SOUTHEAST AT 10 MPH.
THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...
ORANGE HEIGHTS...NEWNANS LAKE...ROCHELLE...GROVE PARK...LOCHLOOSA AND
CROSS CREEK THROUGH 800 PM EDT. SMALL HAIL...GUSTY WINDS 45 TO 55
MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THIS ACTIVITY.
SHASHY
Special weather statement, May 5, 6:07 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EDT SAT MAY 5 2007
FLZ037-040-052345-
MARION FL-PUTNAM FL-
707 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR MARION AND PUTNAM COUNTIES
THROUGH 8 PM FOR HAIL AND STRONG WINDS...
AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF ORANGE
SPRINGS...OR ABOUT 8 MILES NORTHEAST OF CITRA...MOVING SOUTHEAST
AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
JOHNSON...ORANGE SPRINGS...HOG VALLEY AND FORT MCCOY THROUGH 745 PM EDT.
HAIL UP TO A HALF INCH DIAMETER...GUSTY WINDS UP TO 45 TO 55 MPH
ALONG WITH POSSIBLE MINOR DAMAGE...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
PETERSON
Special weather statement, May 5, 6:15 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT SAT MAY 5 2007
FLZ037-040-052345-
MARION FL-PUTNAM FL-
715 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR MARION AND PUTNAM COUNTIES
THROUGH 8 PM FOR HAIL AND STRONG WINDS...
AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF ORANGE
SPRINGS...OR ABOUT 8 MILES NORTHEAST OF CITRA...MOVING SOUTHEAST
AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
JOHNSON...ORANGE SPRINGS...HOG VALLEY AND FORT MCCOY THROUGH 745 PM EDT.
HAIL UP TO A HALF INCH DIAMETER...GUSTY WINDS UP TO 45 TO 55 MPH
ALONG WITH POSSIBLE MINOR DAMAGE...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
PETERSON
Special weather statement, May 5, 6:27 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
727 PM EDT SAT MAY 5 2007
GAZ150-163-060100-
CLINCH GA-WARE GA-
727 PM EDT SAT MAY 5 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CLINCH AND SOUTHERN WARE
COUNTIES THROUGH 9 PM...
AT 727 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF
FARGO...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS
WILL INTERSECT A STORM MOVING INTO SOUTHERN WARE FROM THE EAST. ALL
THESE STORMS WILL AFFECT AREAS AROUND FARGO AND THE SOUTHERN
OKEFENOKEE SWAMP THROUGH 9 PM EDT. SMALL HAIL...GUSTY WINDS UP TO 50
MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THIS ACTIVITY. SEEK SHELTER IF IN THE PATH OF THESE STORMS.
ENYEDI
Event by event
2 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Funnel Cloud, Clinch
- When
- May 5, 6:57 PM EST
- Where
- Clinch County, 2.16 mi NNE of Fargo
- Reported by
- Trained Spotter
- Coordinates
- 30.710, -82.560
A spotter reported a funnel cloud 2 miles north of Fargo along Highway 441. Two minutes prior to this spotter report, the county Emergency Manager reported seeing a wall cloud from the cell at approximately the same location.
Thunderstorm Wind, Clinch
- When
- May 5, 7:12 PM EST
- Where
- Clinch County, 1.51 mi NNE of Fargo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.700, -82.560
A spotter traveling south on Highway 441 about 1 mile north of Fargo estimated a severe thunderstorm wind gust to 60 mph. The gust blew him off of the road into a ditch. No damage nor injuries were reported.
Hail, Clinch
- When
- May 5, 7:12 PM EST to 7:15 PM EST
- Where
- Clinch County, 1 mi N of Fargo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.695, -82.570
A spotter reported penny size about 1 mile north of Fargo while traveling south on Highway 441.
Hail, Coffee
- When
- May 5, 10:24 PM EST to 10:30 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -82.850
Numerous reports of 1.25 inch to 1.75 hail were received across the north part of Douglas. Large hail (1.75 inch) was reported at 801 Spring Street in Douglas.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, May 5, 20071 injured · $849,000 · EF3 · 91 events
- Tornadoes and Hail in Oklahoma, May 5, 20072 injured · $6.1 million · EF3 · 27 events
- Tornadoes and Hail in Kansas, May 5 to 6, 20071 death · 5 injured · $2,000 · EF2 · 26 events
- Tornadoes and Flash Flooding in Nebraska, May 5 to 6, 20073 injured · $1.9 million · EF2 · 55 events
- Tornadoes and Flash Flooding in Iowa, May 5 to 6, 2007$19 million · EF2 · 21 events
- Tornado and Hail in Kansas, May 5, 200711 injured · $460,000 · EF2 · 5 events
- Tornadoes and Flooding in Kansas, May 5, 2007$110,000 · EF2 · 107 events
- Flash Flooding and Flooding in Missouri, May 5 to 20, 2007$13 million · 1.75 in hail · 78 events
- Flash Flooding and Flooding in Kansas, May 5 to 12, 2007$42 million · 11 events
- Rip Current in North Carolina, May 5, 20071 death · 1 event
- Flash Flooding in South Dakota, May 5 to 6, 2007$5.0 million · 8 events
- Wildfire in Minnesota, May 5 to 19, 2007$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22025, 22028, 22030, 22027.